MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® PROTECTIV® SAFETY I.V. CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 305706
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a jelco® protectiv® safety i.V.Catheter was dull, causing patient "discomfort".No injury was reported.
 
Additional Manufacturer Narrative
One used locked needle guard assembly was received for investigation.The actually catheter was not returned for evaluation and therefore could not be examined or evaluated.The returned sample was examined under magnification and photographed.The photos display evidence of dried blood residue in cannula point and flash chamber.There was no visual evidence of any burrs, hooks or any potential needle point damaged.As part of the investigation, the device was manually unlocked, the sample advanced smoothly, clicked, and locked as designed with no manufacturing nonconformances.

Brand Name
JELCO® PROTECTIV® SAFETY I.V. CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7332053
Report Number3012307300-2018-00570
Device Sequence Number10789371
Product Code FOZ
UDI-Device Identifier10351688071149
UDI-Public10351688071149
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/19/2020
Device Catalogue Number305706
Device Lot Number3436748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1